Opioid-Induced Nodding-Not a Nice Nap.
Аннотация
Opioid-induced "nodding" is commonly misinterpreted as benign sleep but represents a high-risk state of fluctuating consciousness caused by drug-induced respiratory depression. This condition may lead to progressive hypoxia and hypercapnia without normal protective arousal. In the fentanyl era, nodding may reflect a subclinical overdose, with a dangerously narrow transition between sedation and fatal respiratory failure, particularly when opioids are combined with alcohol, benzodiazepines, or other sedative agents. We utilized PUBMED to adopt various works linked to this important topic. Accumulating clinical and neuroimaging evidence suggests that repeated non-fatal overdose events and nodding episodes may contribute to cumulative hypoxic-ischemic brain injury, hippocampal volume loss, and persistent cognitive impairment. Current surveillance systems largely emphasize mortality, thereby underestimating the neurological burden among survivors. Public health and clinical frameworks should redefine nodding as a sentinel respiratory-compromise state and prioritize early intervention, expanded reporting, and improved harm-reduction strategies.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.